Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 18, 2010, 6:37 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2010, 6:37 AM MST (13:37 UTC)
- Expired
- Nov 18, 2010, 5:24 PM MST
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS75 KTFX 181337 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 637 AM MST THU NOV 18 2010 MTZ015-055-182145- /O.NEW.KTFX.HW.W.0019.101118T1337Z-101118T2200Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 637 AM MST THU NOV 18 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * WINDS: STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON. STRONGEST WINDS ARE EXPECTED ACROSS THE ENNIS...NORRIS HILL...AND THREE FORKS AREA. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
184 WWUS75 KTFX 182051 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 151 PM MST THU NOV 18 2010 MTZ015-055-190100- /O.EXT.KTFX.HW.W.0019.000000T0000Z-101119T0100Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 151 PM MST THU NOV 18 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * WINDS: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON SHIFTING WINDS TO THE NORTHWEST AND NORTH. STRONG WINDS WILL CONTINUE FOR A SHORT PERIOD BEHIND THE COLD FRONT BEFORE DIMINISHING. STRONGEST WINDS ARE EXPECTED ACROSS THE ENNIS...NORRIS HILL...AND THREE FORKS AREA. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
301 WWUS75 KTFX 190024 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 524 PM MST THU NOV 18 2010 MTZ015-055-190130- /O.CAN.KTFX.HW.W.0019.000000T0000Z-101119T0100Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 524 PM MST THU NOV 18 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT HAS MOVES THROUGH MOST OF SOUTHWEST MONTANA...SHIFTING WINDS TO NORTHWESTERLY. GUSTY NORTH TO NORTHWEST WINDS WILL GRADUALLY DIMINISH THROUGH THE REST OF THIS EVENING WITH A FEW GUSTS UP TO 45 MPH POSSIBLE THROUGH EARLY THIS EVENING...ESPECIALLY OVER EXTREME SOUTHERN PORTIONS OF SOUTHWEST MONTANA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 18, 6:15 AM MST, 22 minutes earlier.
Area forecast discussion, Nov 18, 6:15 AM MST, 22 minutes before
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
Hazardous weather outlook, Nov 18, 4:43 AM MST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 443 AM MST THU NOV 18 2010 MTZ009-010-048-191145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 443 AM MST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SNOW WILL INTENSIFY OVER THE GLACIER PARK AND ROCKY MOUNTAIN FRONT REGION THIS MORNING. IN ADDITION GUSTY NORTH WINDS WILL DEVELOP THROUGHOUT THE MORNING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PROGRESSIVELY COLDER TEMPERATURES WILL MOVE INTO THE REGION THIS WEEKEND WITH BITTERLY COLD TEMPERATURES POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK. IN ADDITION...ACCUMULATING SNOWFALL IS ANTICIPATED AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-191145- BEAVERHEAD-MADISON-GALLATIN- 443 AM MST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY BRINGING A PERIOD OF SNOW AND GUSTY NORTH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR SOUTHWEST MONTANA FOR LATE THURSDAY THROUGH EARLY SATURDAY. SNOWFALL IN EXCESS OF ONE FOOT IS EXPECTED ALONG THE HIGHER ELEVATIONS WITH THE MOUNTAIN VALLEYS RECEIVING UP TO 8 INCHES OF ACCUMULATION. COLDER TEMPERATURES WILL MOVE INTO THE REGION THIS WEEKEND WITH BITTERLY COLD TEMPERATURES POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-044>047-049>054-191145- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 443 AM MST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY BRINGING A PERIOD OF SNOW AND GUSTY NORTH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PROGRESSIVELY COLDER TEMPERATURES WILL MOVE INTO THE REGION THIS WEEKEND WITH BITTERLY COLD TEMPERATURES POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK. IN ADDITION...ACCUMULATING SNOWFALL IS ANTICIPATED AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 18, 5:39 AM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
539 AM MST THU NOV 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW BROWNING 48.56N 113.01W
11/18/2010 E10.0 INCH GLACIER MT TRAINED SPOTTER
10 INCHES OF NEW SNOW SINCE 5 PM WEDNESDAY EVENING.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:18 AM MST | Winter Storm Watch | TFX | 11 hr | |
| Nov 18, 6:00 AM MST | Winter Storm Warning | TFX | 65 hr |
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.